Howard University

Dr. Abdul-Aziz Yakubu, Chair
Howard University
College of Arts and Sciences
Department of Mathematics
204 Academic Support Building B
Washington, DC 20059
(202) 806-6830

Faculty
Faculty Office Hours

Professor Abdul-Aziz Yakubu, Ph.D.
Chairman

Address
Department of Mathematics
Howard University 
Washington DC 20059

Office
Room ASB-B 204
ph: 202-806-6830
fax: 202-806-6831
e-mail : ayakubu@howard.edu

Education
Ph.D. (1990) North Carolina State University

Research Interests: Dynamical systems and Mathematical Biology

My research encompasses theoretical investigations of nonlinear systems that arise in the diverse fields of ecology, population dynamics, epidemiology and demography. I am interested in a wide variety of equations that define dynamical systems, including difference equations, recursive formulas, matrix equations, ordinary and partial differential equations, and delay equations. My work focuses on asymptotic dynamics, i.e., stability analysis, bifurcation analysis, oscillations, periodic solutions (forced or unforced), aperiodic dynamics, and chaos.

I also maintain a research interest in the asymptotic dynamics of discrete-time systems defined by recursive formulas, and particularly systems of this type that arise in applications to fisheries. In collaboration with scientists at the North East Fisheries Science Center (NEFSC-NOAA), I study the implications of linkages among subpopulations to determine the stability and resilience of exploited species.

Selected Publications

  • Mutual exclusion versus coexistence for discrete competitive systems. J. Math. Biol. 30 (1991), no. 2, 161-168 (with J. Franke).
  • Searching predator and prey dominance in discrete predator-prey systems with dispersion. SIAM J. Appl. Math. 61 (2000), no. 3, 870 - 888.
  • Dispersal, disease and life-history evolution. Math. Biosci. 173 (2001), no. 1, 35 - 53 (with C. Castillo-Chavez).
  • Global stability of cycles: Lotka-Volterra competition model with stocking. J. Difference Equ. Appl. 8 (2002), no. 6, 537 - 549 (with S. Elaydi).
  • Interplay between local dynamics and dispersal in discrete-time metapopulation models. J. Theoret. Biol. 218 (2002), no. 3, 273--288 (with C. Castillo-Chavez).
  • Monarch butterfly spatially discrete advection model. Math. Biosci. 190 (2004), no. 2, 183 - 202 (with R. Sáenz, J. Stein and L. Jones).
Department of Mathematics College of Arts and Sciences